Alert archive / Montana / High Wind Watches in 2007

High Wind Watch 2, NWS Great Falls, MT

January 4, 2007

NWS Great Falls, MT issued this high wind watch at Jan 4, 2007, 4:17 AM MST. It took effect at Jan 6, 2007, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2007, 4:17 AM MST (11:17 UTC)
In effect from
Jan 6, 2007, 12:00 AM MST
Expired
Jan 4, 2007, 2:48 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 041117
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
417 AM MST THU JAN 4 2007

.A STRONG LOW PRESSURE CENTER MOVING ACROSS CENTRAL CANADA
COMBINED WITH HIGH SURFACE PRESSURE OVER THE GREAT BASIN WILL
PRODUCE THE POSSIBILITY OF STRONG WINDS. WIND SPEEDS WILL INCREASE
FRIDAY NIGHT AND CONTINUE INTO THE AFTERNOON HOURS OF SATURDAY.

MTZ009-010-048-041900-
/O.NEW.KTFX.HW.A.0002.070106T0700Z-070106T2200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
417 AM MST THU JAN 4 2007

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO
55 MPH FRIDAY NIGHT. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY
AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS75 KTFX 041620
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
920 AM MST THU JAN 4 2007

.A STRONG LOW PRESSURE CENTER MOVING ACROSS CENTRAL CANADA
COMBINED WITH HIGH SURFACE PRESSURE OVER THE GREAT BASIN WILL
PRODUCE STRONG WINDS. WIND SPEEDS WILL INCREASE FRIDAY NIGHT AND
CONTINUE INTO THE AFTERNOON HOURS OF SATURDAY.

MTZ009-010-048-050030-
/O.CON.KTFX.HW.A.0002.070106T0700Z-070106T2200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
920 AM MST THU JAN 4 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO
65 MPH FRIDAY NIGHT. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY
AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 042148
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
248 PM MST THU JAN 4 2007

.A STRONG LOW PRESSURE CENTER MOVING ACROSS CENTRAL CANADA
COMBINED WITH HIGH SURFACE PRESSURE OVER THE GREAT BASIN WILL
PRODUCE STRONG WINDS. WIND SPEEDS WILL INCREASE FRIDAY NIGHT AND
CONTINUE INTO THE AFTERNOON HOURS OF SATURDAY.

MTZ009-010-048-050600-
/O.UPG.KTFX.HW.A.0002.070106T0700Z-070106T2200Z/
/O.NEW.KTFX.HW.W.0002.070106T0000Z-070107T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
248 PM MST THU JAN 4 2007

...HIGH WIND WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST
SATURDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE TO 25 TO 45 MPH WITH GUSTS TO 80 MPH
FRIDAY NIGHT. OCCASIONAL GUSTS TO 100 MPH ARE POSSIBLE. STRONG
WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ014-050600-
/O.NEW.KTFX.HW.W.0002.070106T0000Z-070107T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
248 PM MST THU JAN 4 2007

...HIGH WIND WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST
SATURDAY. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 80 MPH
FRIDAY NIGHT. OCCASIONAL GUSTS TO 100 MPH ARE POSSIBLE. STRONG
WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011>013-044>047-049>051-050600-
/O.NEW.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN
248 PM MST THU JAN 4 2007

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH
ON SATURDAY. OCCASIONAL GUSTS TO 90 MPH ARE POSSIBLE. STRONG
WEST WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 4, 3:50 AM MST, 27 minutes earlier.

Area forecast discussion, Jan 4, 3:50 AM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
350 AM MST THU JAN 4 2007

.DISCUSSION...

TODAY THROUGH SATURDAY...SHORT WAVE ENERGY ASSOCIATED WITH AN
UPPER JET THAT HAS SAGGED ACROSS SOUTHWEST MONTANA AND PRODUCED
SOME LIGHT SNOW TO THE AREA. SNOW WILL GRADUALLY END AS THE JET
CONTINUES TO PUSH FURTHER SOUTH. THE FLOW ALOFT BECOMES NORTHWEST
BY TONIGHT AS AN UPPER RIDGE CONTINUES TO BUILD OVER THE PACIFIC
NORTHWEST. A WEAK SHORT WAVE MOVES ACROSS THE AREA FRIDAY BUT
APPEARS DRY AT THIS TIME WITH LITTLE ASSOCIATED DYNAMICS. MODELS
INDICATE A DEEP SURFACE LOW WILL MOVE ACROSS CENTRAL CANADA FRIDAY
NIGHT CAUSING THE SURFACE GRADIENT TO BECOME VERY TIGHT. GUSTY
WINDS ARE LIKELY ALONG THE ROCKY MOUNTAIN FRONT AND EASTERN
GLACIER COUNTY FROM FRIDAY NIGHT INTO SATURDAY AFTERNOON AND HAVE
GONE WITH A HIGH WIND WATCH FOR THIS AREA. ENOUGH UNCERTAINTY
REMAINS WITH REGARD TO THE MOVEMENT OF THIS SURFACE LOW SO HAVE
OPTED TO GO WITH A WATCH. A STRONGER UPPER TROF MOVES OVER THE
AREA SATURDAY BRINGING A CHANCE OF SNOW BY AFTERNOON. TEMPERATURES
WILL REMAIN AT OR SLIGHTLY ABOVE SEASONAL AVERAGES. EMANUEL

SATURDAY NIGHT THROUGH TUESDAY NIGHT...DIRTY WEST TO NORTHWEST FLOW
WILL REMAIN OVER THE REGION AS AN UPPER LEVEL RIDGE SLOWLY BUILDS
OVER THE WEST COAST AND A BROAD TROUGH MAINTAINS ITS POSITION OVER
CANADA AND THE NORTH CENTRAL STATES. THIS ACTIVE UNSETTLED PATTERN
WILL KEEP A CHANCE OF SNOW OVER THE AREA THROUGH THE PERIOD. THE
MOUNTAINS WILL HAVE THE BEST CHANCE OF SIGNIFICANT SNOW
ACCUMULATIONS...ESPECIALLY OVER THE NORTHERN ROCKIES...WITH SNOWFALL
MORE SCATTERED OVER THE PLAINS. WINDS WILL REMAIN STRONG ACROSS MOST
OF THE CWA THROUGH MONDAY NIGHT WHEN THE GRADIENT BEGINS TO RELAX.
LATE IN THE PERIOD THE JET STREAM WILL DROP FURTHER SOUTH AS A
STRONG UPPER LEVEL LOW MOVES INTO WESTERN CANADA. LATEST MODEL RUN
IS HOLDING THE LOW JUST A LITTLE FARTHER NORTH SO WILL HAVE TO KEEP
A CLOSE EYE ON THIS SYSTEM FOR SIGNIFICANT SNOWFALL AND VERY COLD
TEMPERATURES. AT ANY RATE IT WILL ALLOW SOME ARCTIC AIR TO SINK INTO
THE REGION SO HAVE COLDEST TEMPS TOWARD THE END OF THE PERIOD...BUT
DID NOT MAKE MUCH CHANGE. THOMSON

WEDNESDAY THROUGH THURSDAY...A RATHER UNSETTLED PERIOD OF WEATHER
EXPECTED DURING THIS TIME. BOTH THE GFS AND ECMWF CONTINUE TO
INDICATE THAT A CANADIAN COLD FRONT WILL MOVE THROUGH THE REGION ON
WEDNESDAY. THUS THERE WILL BE A CHANCE FOR SNOW OVER THE LOWER
ELEVATIONS...AND A HIGH CHANCE/LIKELY POPS FOR THE MOUNTAINS.
ADDITIONALLY...MORE WINTER LIKE TEMPERATURES EXPECTED TO MOVE INTO
THE REGION. TEMPERATURES WILL LIKELY NOT RISE MUCH OVER THE NORTH
DURING THE DAY ON WEDNESDAY. BY THURSDAY MORNING...EXPECT
TEMPERATURES CLOSE TO 15 DEGREES BELOW NORMAL OVER THE REGION...WITH
MANY AREAS POSSIBLY SEEING SUB-ZERO READINGS. AT THIS TIME...THIS
AIRMASS DOES NOT LOOK AS COLD AS THE AIRMASS THAT MOVED INTO THE
REGION AFTER THIS PAST THANKSGIVING...WHEN MANY AREAS WERE CLOSE TO
20 DEGREES BELOW ZERO...BUT WE WILL CONTINUE TO MONITOR THE
SITUATION CLOSELY OVER THE NEXT FEW DAYS. OTHERWISE...ONLY ISOLATED
SNOW SHOWERS ARE EXPECTED AROUND THE REGION ON THURSDAY
AFTERNOON...AS TEMPERATURES WILL GENERALLY REMAIN WELL BELOW NORMAL.
BRUSDA

&&

.AVIATION...
UPDATED 0515Z.
A MOIST WESTERLY FLOW ALOFT TO PERSIST THROUGH THE NEXT 12 HOURS.
RAIN AND SNOW WILL PERSIST THROUGH 12Z ALONG THE CONTINENTAL
DIVIDE...WITH WIDESPREAD OBSCURATIONS. PREVAILING MVFR AND AREAS OF
IFR CONDITIONS WILL REMAIN IN PLACE OVER THE SOUTHWEST MOUNTAINS
THROUGH TOMORROW AFTERNOON. PRECIPITATION AND CLOUDS WILL BEGIN TO
DECREASE AFTER 18Z...FOLLOWING THE PASSAGE OF A SURFACE COLD FRONT.
ZUMPFE

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  38  20  32  22 /  10  10  10  10
CTB  35  18  30  17 /  10  10   0  10
HLN  42  20  33  17 /  20  20  10  10
BZN  38  15  26  10 /  30  20  20  10
WEY  25  -2  15  -8 /  70  40  20  20
DLN  35  12  23   8 /  30  20  10  10
HVR  41  18  33  16 /  20  20  10   0
LWT  37  18  32  19 /  20  10  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON FOR MTZ009-010-048.

&&

SHORT TERM...EMANUEL
LONG TERM...THOMSON/BRUSDA
AVIATION...ZUMPFE

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 3, 5:09 AM MST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
509 AM MST WED JAN 3 2007

MTZ008>015-044>055-041215-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
509 AM MST WED JAN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:48 PM MSTHigh Wind WatchTFX22 hr
Jan 4, 2:48 PM MSTHigh Wind WarningTFX50 hr
Jan 4, 2:51 PM MSTWinter Storm WatchTFX14 hr

Nearby

High Wind Watches in Montana, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.